no period in over a year

iVillage Member
Registered: 11-30-2009
no period in over a year
2
Mon, 11-30-2009 - 6:13pm

I'm 28 years old and have been on birth control for over 10 years. Last year in Sep. I got an ear infection and was prescribed antibiotics, the antibiotics I was told could interfere with my birth control and cause yeast infections. Well turns out I did get a yeast infection and therefore was prescibed medicine for that, also I haven't had a period since then (over a year). I went to my OBGYN in January for my yearly and told her that I haven't had a period (at that time it had only been about 4 months), in which she didn't seem concerned. Now it's been over a year, I will be seeing my doctor in Jan 2010 for my yearly. But wanted to see if anyone has had this same issue? I'm concerned I won't be able to have children.


 


Thank-you!

iVillage Member
Registered: 11-29-2006
Tue, 12-01-2009 - 9:20am

Hi and welcome to the iVillage Tour Guide. I don't know whether going without your period for so long will have any bearing on your ability to have children, especially since you're on birth control, but I think the best thing to do whenever you're concerned about any health issue is to discuss it with your doctor so s/he can allay your fears and/or get you well again. :)


Some food for thought: Menstruation: No Periods for a Year

_________________________________________________


iVillage Member
Registered: 01-01-2010
Fri, 01-01-2010 - 10:55am

Hi Caligirl,


I thought I'd comment on your post. I'm 22 and had been on the Depo shot (birth control injection) for exactly 1 year. I started the shot in May 2008. I decided to stop taking the Depo shot because I had gained about 15 lbs since beginning the shot and had even joined a gym the year I started the shot because it wasn't uncommon for women to gain weight while on the shot. So, I thought I would try to counteract it by exercising regularly. Anyways, my last period was in August 2008 and have not had one since. I've talked to my primary care provider and said that while on the Depo shot many women won't have a cycle and that once you decided to stop taking the shot your cycle should return. It has not! I've been without a cycle now since August 2008 and obviously going on 1 year and 4 months. I decided to make an appointment with a OB/GYN someone who specializes in that field rather than my general practitioner. I told her about the whole ordeal and asked that she do a vaginal ultrasound to look at my ovaries. My aunt has Polycycstic Ovarian Syndrome (PCOS) and many of my symptoms match the typical symptoms of the disorder. She did find some cysts on both ovaries but apparently a few are normal. Anyways, she did also have me do blood work to check my thyroid, pregnancy and hormone levels. Those all came out normal. She also prescribed a pill to take for 7 days called Provera. It helps jump start a womans cycle. I finished the pills December 17th, 2009 and have not had a period yet. It's been exactly 2 weeks today and the pills are supposed to work within a week. I called the doctors office yesterday and asked, what do I do next? It's going on 1 1/2 years this can't be healthy. She had me take another blood test to check for pregnancy and of course negative again. The kicker is I want to be on birth control but the ones she prescribed me are similar to Seasonal where you only have one every 3 months. So, am I to take these and not have a period for a possible 1 year and 7 months? This bothers me because having the uteran lining get too thick could cause ovarian cancer and many other harmful things. I think I'm going to get a second opinion this month if possible. I wish you